Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 40, NWS Corpus Christi, TX

April 30, 2021

NWS Corpus Christi, TX issued this small craft advisory at Apr 30, 2021, 4:24 AM CDT. It took effect at Apr 30, 2021, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2021, 4:24 AM CDT (09:24 UTC)
In effect from
Apr 30, 2021, 1:00 PM CDT
Expired
May 1, 2021, 1:00 AM CDT
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

726 
WHUS74 KCRP 300924
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
424 AM CDT Fri Apr 30 2021

GMZ235-255-275-302100-
/O.NEW.KCRP.SC.Y.0040.210430T1800Z-210501T0600Z/
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
424 AM CDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT SATURDAY...

* WHAT...East winds around 20 knots with gusts up to 25 knots 
  expected.

* WHERE...Bays and Waterways from Port Aransas to Port O'Connor, 
  Coastal waters from Port Aransas to Matagorda Ship Channel out 
  20 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 1 PM this afternoon to 1 AM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANM
2 follow-up statements
995 
WHUS74 KCRP 302041
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
341 PM CDT Fri Apr 30 2021

GMZ235-255-275-010445-
/O.CON.KCRP.SC.Y.0040.000000T0000Z-210501T0600Z/
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
341 PM CDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WHAT...East winds around 20 knots with gusts up to 25 knots 
  expected.

* WHERE...Bays and Waterways from Port Aransas to Port O'Connor, 
  Coastal waters from Port Aransas to Matagorda Ship Channel out 
  20 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 1 PM this afternoon to 1 AM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
165 
WHUS74 KCRP 010343
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1043 PM CDT Fri Apr 30 2021

GMZ235-255-275-010600-
/O.CON.KCRP.SC.Y.0040.000000T0000Z-210501T0600Z/
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1043 PM CDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WHAT...East winds around 20 knots with gusts up to 25 knots 
  expected.

* WHERE...Bays and Waterways from Port Aransas to Port O'Connor, 
  Coastal waters from Port Aransas to Matagorda Ship Channel out 
  20 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 1 PM this afternoon to 1 AM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 1:03 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 30, 1:03 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
103 AM CDT Fri Apr 30 2021

.AVIATION...

Conditions will continue to deteriorate across the eastern sites
overnight with a mixture of IFR to LIFR expected through the
morning. By the afternoon, levels will briefly rise to MVFR, but
it will be short-lived and a return to IFR is expected by the
evening. Across the western terminals, VFR/MVFR conditions should
prevail through most of the cycle. Convective activity has
increased along a stalled boundary over our marine zones in the
last hour, and it's expected to drift inland in the next few
hours. Thunderstorms will shift farther inland throughout the day
as the boundary slowly retreats westward. Rain/storm chances will
persist through the end of the cycle. Light northwesterly to
northerly winds will continue through the morning, before shifting
to the northeast and east later today as the front moves inland.

&&

.PREV DISCUSSION... /Issued 647 PM CDT Thu Apr 29 2021/

AVIATION...

A busy forecast through this period with a mid-level low and
surface boundary impacting the region. Low clouds persist this
evening in the east with mainly MVFR conditions. Overnight, expect
mainly MVFR conditions, but periods of IFR conditions will be
possible east with at least scattered low cloud. Rain chances also
increase overnight, mainly for eastern areas with TS possible for
a time in the early morning. Showers will continue to be possible
through the day, with another chance for thunderstorms in the
afternoon. Lower rain chances will develop west in the afternoon.

PREV DISCUSSION... /Issued 427 PM CDT Thu Apr 29 2021/

SHORT TERM (Tonight through Friday Night)...

A weak cold front oriented northwest to southeast has reach the
coast south of Port Aransas and stretches up to near Goliad. Behind
the boundary, clouds have scoured out across the southern portions
of the Brush Country, while light patchy fog and low clouds reside
to the north and east of the boundary. Mesoscale models continue to
show the boundary stalling along the coast tonight. Models also prog
PWATs to increase to around 2 inches across the eastern portions of
the CWA and up to 2.3 inches over the coastal waters. An embedded
short wave is progged to track northeast around the eastern
periphery of a cut off low that is centered over northern Mexico.
The combination of the boundary, moisture and disturbance will
increase rain chances through tonight. Mesoscale models show the
heaviest rainfall being across the nearshore waters east of the
stalled boundary late tonight into early Friday morning. Elevated
convection is expected to develop across the western areas with the
approaching upper short wave.

The boundary and its associated surface trough are forecast to move
inland during the day Friday, but there are model discrepancies
as to how far northwest the bdry will go and the timing. This will
determine where the best focus/heaviest rainfall will occur on
Friday. Have gone with highest pops shifting west during the day
Friday.

The surface trough will remain across the region Fri night,
providing low level moisture convergence. PWATs around 2 inches will
be across much of the CWA and combine with another embedded short
wave. The main low is progged to move across the Bid Bend area. This
will push the upper jet streak toward S TX and increase
the diffluence aloft through Fri night.

With the abundant moisture, low CAPE, moderate helicity combined
with the bdry and upper support will be favorable for heavy rainfall
Friday afternoon through Friday night. The Weather Prediction Center
has a marginal risk for excessive heavy rainfall for Friday and
Saturday. Most rainfall will be beneficial, however if storms train
over a certain area, localized flooding or flash flooding may be
possible.

The Storms Prediction Center has S TX in a marginal risk for severe
storms Friday/Friday night. The storms will likely be elevated, but
the mid and upper dynamics may be conducive for large hail from the
stronger storms.

The high risk for rip currents is expected to diminish tonight with
winds and swells decreasing. By Friday the winds will be light and
variable and the rip current risk is expected to be low.

Minor coastal flooding is expected with high tide early Friday
morning. Tide levels continue to run around a foot above normal
which will result in water reaching the dunes at high tide.

LONG TERM (Saturday through Thursday)...

A mid to upper level low will move northeast across the state of
Texas Saturday and Saturday night as a strong jet develops to the
north providing diffluent flow aloft. A weak surface trough will
move over the area, providing a good area for showers and
thunderstorms to develop. With this, have kept the PoPs at likely
over most of South Texas. Precipitable water values are expected to
be at or slightly above 2.0" (3 standard deviations above normal),
so it is very possible we could see some very heavy rainfall.
Fortunately, antecedent conditions are dry, so flash flooding is not
expected to be widespread, though any areas that have training
storms or significantly high rainfall rates could experience
localized flash flooding. River flooding is definitely a concern,
though at this time it seems most potential for flooding will remain
to the north of us.

Precipitation will diminish as the mid/upper level low moves to the
northeast Saturday night into Sunday. Another shortwave trough will
move across the High Plains Monday and across the Ozarks Tuesday.
This will push a weak cold front through South Texas Tuesday night
into Wednesday. Drier air will be in place, so the precipitation
chances are very low. Onshore flow will turn to the north/northeast
through Tuesday night. Dry weather and northeast to easterly flow is
expected through the rest of the forecast period.

MARINE...
A weak cold front is expected to stall along the coast tonight with
thunderstorm activity increasing through the night into Friday.
Winds along the front will be light and variable across the
nearshore waters with slightly stronger southeast winds continuing
across the offshore waters tonight through Friday. Scattered to
numerous showers and thunderstorms will be possible late tonight
through Friday and Friday night. Weak to moderate east to southeast
flow will resume by Friday afternoon. Scattered to numerous
showers and thunderstorms are expected Saturday and Saturday
night. Onshore flow will strengthen to moderate to strong Tuesday
night, with Small Craft Advisory conditions possible. Small Craft
Should Exercise Caution conditions will remain Wednesday through
the end of the week with moderate winds expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    69  80  69  88  73  /  70  70  40  10   0
Victoria          68  77  67  85  71  /  70  70  50  10   0
Laredo            68  85  68  98  73  /  80  60  20  10   0
Alice             68  81  67  93  72  /  70  70  40  10   0
Rockport          69  82  70  84  75  /  70  70  50  20   0
Cotulla           68  83  66  98  72  /  80  70  30  10   0
Kingsville        69  81  68  91  72  /  70  70  40  10   0
Navy Corpus       71  80  71  84  75  /  70  70  40  20   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory from 5 AM early this morning to 1 PM CDT
     this afternoon For the following zones: Aransas Islands...
     Calhoun Islands...Kleberg Islands...Nueces Islands.

GM...None.

&&

ANM/88...AVIATION
Hazardous weather outlook, Apr 29, 4:34 AM CDT, 23 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
434 AM CDT Thu Apr 29 2021

TXZ229>234-239>247-342>347-442-443-447-300945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
434 AM CDT Thu Apr 29 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Coastal Flood Advisory is in effect through 10 AM today.

There is a High risk of rip currents for Gulf facing beaches
through this evening.

Isolated to scattered thunderstorms are possible today and
tonight. Some of the storms will be capable of producing strong
wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Minor coastal flooding is possible during morning high tide cycles
Friday.

Scattered to numerous thunderstorms are expected over South Texas
Friday through Saturday night. Locally heavy rainfall will be
possible over the coastal plains from late Friday night through
Saturday night. There is a chance this heavy rainfall could produce
localized flooding over the coastal plains.

GMZ230-235-250-255-270-275-300945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
434 AM CDT Thu Apr 29 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the nearshore waters
through 10 AM, and through 1 PM offshore.

Isolated to scattered thunderstorms will be possible today and
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms are expected over the coastal waters Friday
through Saturday night. Some of the storms will be capable of
producing strong wind gusts and locally heavy rainfall.

Small Craft Advisory conditions will be possible over the Gulf
waters Sunday night.

ANM/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:41 AM CDTSpecial Marine WarningCRP34 min
Apr 30, 3:02 AM CDTSpecial Marine WarningCRP43 min
Apr 30, 3:40 AM CDTSpecial Marine WarningCRP50 min
Apr 30, 4:15 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more39 hr
Apr 30, 4:22 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces15 hr
Apr 30, 4:40 AM CDTSpecial Weather StatementCRPNueces35 min
Apr 30, 5:09 AM CDTSpecial Weather StatementCRPNueces36 min
Apr 30, 5:49 AM CDTSpecial Weather StatementCRPSan Patricio41 min
Apr 30, 7:19 AM CDTAreal Flood AdvisoryCRPAransas, Bee, Nueces, Refugio, San Patricio3 hr
Apr 30, 8:24 AM CDTSpecial Weather StatementCRPGoliad36 min
Apr 30, 8:50 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio3 hr
Apr 30, 3:54 PM CDTSpecial Marine WarningCRP66 min
Apr 30, 6:46 PM CDTSpecial Weather StatementCRPLa Salle44 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.